Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 185, NWS Atlanta, GA

November 12, 2009Newton County, Walton County, Georgia

NWS Atlanta, GA issued this river flood warning at Nov 12, 2009, 2:47 PM EST for Newton County, Walton County, Georgia. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2009, 2:47 PM EST (19:47 UTC)
Expired
Nov 12, 2009, 9:45 PM EST
In force
7 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Newton County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 79 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Alcovy River above Covington (ACYG1). The gauge peaked at 12.13 ft at Nov 12, 2009, 4:00 PM EST.

actionminormoderate101511/1211/1311/14
Action stage
9 ft
Minor stage
12 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02208450, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 121947
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
247 PM EST THU NOV 12 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  ALCOVY RIVER NEAR COVINGTON AFFECTING NEWTON AND WALTON COUNTIES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC217-297-130947-
/O.NEW.KFFC.FL.W.0185.091112T1947Z-000000T0000Z/
/ACYG1.1.ER.091112T1710Z.091112T1915Z.000000T0000Z.NO/
247 PM EST THU NOV 12 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE ALCOVY RIVER NEAR COVINGTON
* UNTIL FURTHER NOTICE.
* AT 215 PM THURSDAY THE STAGE WAS 12.1 FEET...AND 
  RISING SLOW.
* FLOOD STAGE IS 12.0 FEET. 


$$
2 follow-up statements
000 
WGUS42 KFFC 130044
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 PM EST THU NOV 12 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  OCMULGEE RIVER NEAR HAWKINSVILLE AFFECTING BLECKLEY AND PULASKI 
  COUNTIES

...THE FLOOD WARNINGS CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...

  ALCOVY RIVER NEAR COVINGTON AFFECTING NEWTON AND WALTON COUNTIES

  YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND 
  ROCKDALE COUNTIES

  OCMULGEE RIVER NEAR MACON AFFECTING BIBB...HOUSTON...JONES...
  MONROE AND TWIGGS COUNTIES

.MANY POINTS ALONG THE RIVER SYSTEM OF NORTH AND CENTRAL GEORGIA WILL
CONTINUE TO EXPERIENCE FLOODING AS A RESULT OF RUNOFF FROM EXCESSIVE
RAINFALL THIS PAST TUESDAY.

&&

GAC217-297-131444-
/O.CON.KFFC.FL.W.0185.000000T0000Z-000000T0000Z/
/ACYG1.1.ER.091112T1710Z.091112T2045Z.000000T0000Z.NO/
744 PM EST THU NOV 12 2009

THE FLOOD WARNING CONTINUES FOR 
  THE ALCOVY RIVER NEAR COVINGTON
* UNTIL FURTHER NOTICE.
* AT 7 PM EST THURSDAY THE STAGE WAS 12.0 FEET...AND FALLING 
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATER THIS EVENING.

$$

GAC217-247-131443-
/O.CON.KFFC.FL.W.0148.000000T0000Z-091113T2315Z/
/MYRG1.1.ER.091111T1015Z.091112T1530Z.091113T1715Z.UU/
744 PM EST THU NOV 12 2009

THE FLOOD WARNING CONTINUES FOR 
  THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD
* UNTIL FRIDAY EVENING.
* AT 7 PM EST THURSDAY THE STAGE WAS 12.8 FEET...AND FALLING. 
* MINOR FLOODING IS OCCURRING. MINOR FLOODING IS FORECAST TO
  CONTINUE. 
* FLOOD STAGE IS 11.0 FEET.
* THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE EARLY FRIDAY
  AFTERNOON.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.4 FEET ON MAR 29 2009.

$$

GAC021-153-169-207-289-131443-
/O.CON.KFFC.FL.W.0139.000000T0000Z-091116T2000Z/
/MACG1.1.ER.091111T0731Z.091112T1845Z.091116T1400Z.NO/
744 PM EST THU NOV 12 2009

THE FLOOD WARNING CONTINUES FOR 
  THE OCMULGEE RIVER NEAR MACON
* UNTIL MONDAY AFTERNOON.
* AT 7 PM EST THURSDAY THE STAGE WAS 24.1 FEET...AND SLOWLY RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST TO
  CONTINUE. 
* FLOOD STAGE IS 18.0 FEET. MODERATE FLOOD STAGE IS 26.0 FEET. 
* AT 23.0 FEET...MINOR FLOODING CONTINUES TO EXPAND.

$$

GAC023-235-131443-
/O.NEW.KFFC.FL.W.0186.091115T0150Z-000000T0000Z/
/HAWG1.1.ER.091115T0150Z.091117T0600Z.000000T0000Z.NO/
744 PM EST THU NOV 12 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OCMULGEE RIVER NEAR HAWKINSVILLE
* FROM SATURDAY EVENING UNTIL FURTHER NOTICE.
* AT 7 PM EST THURSDAY THE STAGE WAS 8.0 FEET...AND RISING.
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 20.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE SATURDAY EVENING AND CONTINUE
  TO RISE TO NEAR 24.9 FEET EARLY TUESDAY MORNING.
* AT 25.0 FEET...MINOR FLOODING OCCURS...WITH SOME ROADS CLOSED WITH 
  ACCESS TO RESIDENCES. RIVERVIEW ROAD CLOSES TO RESIDENTS.

$$
000 
WGUS82 KFFC 130245
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
945 PM EST THU NOV 12 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...

  ALCOVY RIVER NEAR COVINGTON AFFECTING NEWTON AND WALTON COUNTIES

&&

GAC217-297-130315-
/O.CAN.KFFC.FL.W.0185.000000T0000Z-091113T0245Z/
/ACYG1.1.ER.091112T1710Z.091112T2045Z.091113T0037Z.NO/
945 PM EST THU NOV 12 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE ALCOVY RIVER NEAR COVINGTON
* UNTIL FURTHER NOTICE.
* AT 9 PM EST THURSDAY THE STAGE WAS 11.9 FEET...AND FALLING.
* FLOOD STAGE IS 12.0 FEET. 
* THE RIVER CRESTED AT 12.1 FEET THURSDAY AFTERNOON...AND FELL BELOW
  FLOOD STAGE THURSDAY EVENING.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Nov 12, 1:58 PM EST, 49 minutes earlier.

Area forecast discussion, Nov 12, 1:58 PM EST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
158 PM EST THU NOV 12 2009

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
MODELS IN GOOD AGREEMENT IN DRIFTING THE H5/SURFACE LOW OFF THE
CAROLINA COAST EASTWARD WHILE A SHORTWAVE H5 RIDGE BUILDS OVER THE
SOUTHEAST U.S. THROUGH THE SHORT TERM. THIS WILL BRING DRY AND
STABLE CONDITIONS TO THE CWA THROUGH SATURDAY NIGHT WITH MODERATING
TEMPS. MOS GUIDANCE NUMBERS IN CLOSE AGREEMENT THROUGH FRIDAY NIGHT
AND WILL APPLY A LOCAL 5 DAY BIAS AS THIS HAS BEEN GIVING THE BEST
NUMBERS. FEEL MOS GUIDANCE ON SATURDAY IS WARMING TOO QUICKLY BASED
ON THICKNESS TRENDS AND WILL BACK OFF ON MAX TEMPS BY A COUPLE OF
DEGREES.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
GFS/ECMWF BOTH BRING A CLOSED LOW OUT OF THE SOUTHWEST U.S. AND INTO
THE CENTRAL U.S. AND INTO THE GREAT LAKES. AS THIS HAPPENS...A WEDGE
DEVELOPS OVER THE REGION LATE MONDAY AND INTO THE MIDDLE OF THE WEEK
WITH SOME OVERRUNNING MOISTURE. THIS WILL BRING COOLER TEMPS AND A SLIGHT
CHANCE OF SHOWERS TO THE CWA MONDAY NIGHT THROUGH TUESDAY NIGHT.
CURRENT FORECAST IS HANDLING THIS WELL.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          45  73  46  75  46 /   0   0   0   0   0
ATLANTA         44  69  49  73  49 /   0   0   0   0   0
BLAIRSVILLE     38  69  41  71  41 /   0   0   0   0   0
CARTERSVILLE    38  69  41  72  41 /   0   0   0   0   0
COLUMBUS        46  71  46  75  46 /   0   0   0   0   0
GAINESVILLE     45  70  48  75  48 /   0   0   0   0   0
MACON           43  73  43  76  43 /   0   0   0   0   0
ROME            40  72  41  73  41 /   0   0   0   0   0
PEACHTREE CITY  39  70  40  73  40 /   0   0   0   0   0
VIDALIA         51  72  52  78  52 /   0   0   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17
Hazardous weather outlook, Nov 12, 3:14 AM EST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
314 AM EST THU NOV 12 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-131100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
314 AM EST THU NOV 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO BUILD INTO GEORGIA TODAY AND
TONIGHT...AS LOW PRESSURE DRIFTS NORTHEAST OFF THE CAROLINA COAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 7:05 PM ESTRiver Flood WarningFFCDooly, Macon, Sumter69 hr
Nov 12, 9:26 AM ESTRiver Flood WarningFFCJohnson, Washington, Wilkinson5 days

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.